I've been dealing with the coming and going of bumps in my genital area.. at first they told me it could be a million things. But after getting tested for STD's, in specific herpes the doctor informed me that it was not herpes but folliculitis. He stated that if it were herpes it would not be recurring (since i had been dealing with these small bumps for the past 2 and a half months, plus herpes was extremely painful and did not grow over hair follicules). With this he prescribed me Keflex (or a generic brand) for 14 days 4 times a day. As i took the medication, the symptoms got much better. The itching went away for most of the part, and the bumps went away. Today was my first day without treatment, and it seems like the itching and a very small amount of bumps are back! What shuold i do? Should i wait or is this normal? Maybe the medication did not work..I dont want to wait and then have this spread (although it never really did, it has stayed in the genital area)Is there anything over the counter that will help?? Please help!!! The symptoms are not unbearable, but more uncomfortable and embarrasing..
I have a similar problem. I get it from working out though, when I run from boxers chafing. Over the counter cleansers like hibiclens and topical creams such as lotrimin and bacitrin seem to work as temporary relief. Cephalexin seems to do the trick though. I tried doxy, but the Ceph seems to work the best.
Folliculitis is tricky sometimes, as for some its harder to treat than for others. Hormones can sometimes trigger outbreaks too. Zinc deficiency is another cause, although that is one out of 100s. Folliculitis is non-life threatening as long as its kept under control. My suggestion is to visit a derm and ask for a 2 week prescription of Cephalexin along with a topical solution. Derms are more knowledgeable than GPs of treatment options that do in fact work.
Hidradenitis suppurativa is an inflammatory skin disease that is characterised by recurrent boil-like lumps (abscesses) that culminate in pus-like discharge, difficult-to-heal open wounds and scarring. It commonly occurs on apocrine sweat gland-bearing skin such as in the groin, the underarms and under the breasts. It is also known as
The skin in the genital area is very sensitive. Has your doctor cultured the area for lab testing (determine whether fungal or bacterial?) It sounds like a bacterial infection. Judging by the boil like bumps, acne inversa is a possibility. You can try cleansing the area with hibiclens daily, that might help some. I would continue treating with a strong topical or consider asking your doc for a derm referral.
Thanks for the advice!!.. NOw that someone mentioned it, i think the fact that i did boxing for 2 hours and sweat a lot might have been the entire cause of this.. (i have actually stayed away from any type of exercise for now, at least till this goes away).. But its been three months already!.. I actually did take Cephalexin for two weeks ( four times a day for fourteen days:( but it seems it came back the next day after i finished the doze. I did go to the doctor again, and he said that since my symptoms did get better that maybe i just need a little more treatment for it to go away entirely (unless it comes back, since it can) He also did notice that in the area where i got it again (genital area).. i have a cyst on the inside :( He said to take the medication again, and see what hap..if it grew then he could go in and remove it, or inject steroids into it.... Does folliculitis cause or turn into cysts???!!! HElp!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.